MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; ARTHROSCOPY PACK

MEDLINE INDUSTRIES INC.; ARTHROSCOPY PACK
Catalog Number DYNJ52969B
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that an eleven blade out of an arthroscopy kit broke during a right knee procedure.The incident occurred at the start of the procedure.The facility reported that the blade was gently placed on the skin in order to cut and the blade broke in two pieces just above the knife handle.One piece fell off inside the patient however the surgeon was able to be manually remove the full blade piece without incident or injury.The actual sample was not returned to the manufacturer for evaluation, however a photo was received and the customer reported issue was confirmed.Upon photo evaluation it was noted that the tip of the blade was broken in two pieces.Upon further inspection it was seen that the blade broke right near the connection point to the reusable handle.A root cause could not be determined at this time.No serious injury or follow up medical care was reported related to the customer reported issue.There was no report of any adverse patient consequence, no effect on the patient's stability, and no medical intervention required as a result of the incident.Due to the reported incident and in an abundance of caution, this medwatch is being filed.If additional relevant information becomes available a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that an eleven blade out of an arthroscopy kit broke during a right knee procedure requiring manual removal during surgery.

Common Device Name
ARTHROSCOPY PACK
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093
MDR Report Key11738653
Report Number1423395-2021-00024
Device Sequence Number19791669
Product Code OJH
UDI-Device Identifier10193489336627
UDI-Public10193489336627
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDYNJ52969B
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/16/2021
Initial Report FDA Received Date04/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;